Oklahoma, 2003

Heavy Snow in Oklahoma, February 6, 2003

February 6, 2003 · NWS OUN · 11 events in 11 counties and zones

A quick moving winter storm brought a period of light to moderate snow to the northern half of Oklahoma during the morning of the 6th. Areas north of Interstate 40 received an average of 1 to 2 inches of snow; however, a narrow band of 4 to 6 inches affected portions of northwest and west central Oklahoma.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A quick moving winter storm brought a period of light to moderate snow to the northern half of Oklahoma during the morning of the 6th. Areas north of Interstate 40 received an average of 1 to 2 inches of snow; however, a narrow band of 4 to 6 inches affected portions of northwest and west central Oklahoma. Thomas (Custer County) received 6 inches, while Fargo (Ellis County) received 5.5 inches. Other notable snow amounts included Leedey (Dewey County) 5 inches, Fairview (Major County) 4 inches, and Fort Supply (Woodward County) 4 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 6, 3:47 AM CST, 5 hours 43 minutes earlier.

Area forecast discussion, Feb 6, 3:47 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
347 AM CST THU FEB 6 2003

UPPER LEVEL TROUGH CONTINUES TO MOVE ACROSS AZ/NM THIS MORNING. THIS
TROUGH WILL MOVE ACROSS THE SOUTHERN PLAINS TODAY PROVIDING
INCREASING LIFT TO THE AREA. THE COLD ARCTIC AIR STILL REMAINS IN
NEBRASKA THIS MORNING AND WILL MOVE SOUTH INTO THE AREA LATER TODAY
CAUSING TEMPS TO DECREASE ACROSS MOST OF THE CWA THIS AFTERNOON.
PRECIP CONTINUES TO MOVE ACROSS FA THIS MORNING WITH LIGHT SNOW
FALLING AT 0930Z ACROSS NORTHERN ZONES...SLEET AND RAIN IN CENTRAL
OK...AND RAIN ACROSS THE SOUTHEAST. EXPECT PRECIP IN CENTRAL ZONES
TO CHANGE OVER TO SNOW BY MID MORNING. MAIN PROBLEMS WITH FORECAST
ARE SNOW AMOUNTS AND LOCATIONS. SNOW AMOUNTS OF 2 TO 4 INCHES ACROSS
PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA...WITH LOCALIZED HEAVIER
AMOUNTS WILL BE POSSIBLE. WILL CONTINUE WITH SNOW ADVISORY
ATTM...BUT WILL CONTINUE TO MONITOR FOR POSSIBLE WARNING. AS THE
ARCTIC AIR PUSHES SOUTH ACROSS THE AREA LATER TODAY WINDS SHOULD
SHIFT TO THE NORTH. TEMPS WILL BE COLD OVERNIGHT AND FRI DUE TO THE
COLD AIRMASS THAT WILL BE IN PLACE.

ANOTHER SYSTEM WILL MOVE ACROSS THE AREA OVER THE WEEKEND...WITH A
GRADUAL WARMING TREND THROUGH THE EXTENDED. DID NOT MAKE ANY CHANGES
TO EXTENDED.

FCSTID =   25
OKC   32  16  32  19 / 100  20   0   0
HBR   33  14  34  21 /  70  10   0   0
SPS   35  20  36  23 /  50  10   0   0
GAG   25   9  32  16 / 100   0   0   0
PNC   29  10  29  15 / 100  20   0   0
DUA   34  22  36  22 / 100  30   0   0

.OUN...
OK...SNOW ADVISORY FOR TODAY FOR ZONES OKZ019>020...OKZ024>026.

SNOW ADVISORY FOR TODAY FOR ZONES OKZ004>018.

TX...NONE.
Hazardous weather outlook, Feb 6, 7:00 AM CST, 2 hours 30 minutes before
OKZ004>048-050>052-TXZ083>090-061800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST THU FEB 6 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS CENTRAL AND WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
THE ATMOSPHERE WILL NOT SUPPORT THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
A SNOW ADVISORY IS EFFECTIVE TODAY IN THE NORTHERN HALF OF OKLAHOMA.
SNOWFALL IS EXPECTED TO RANGE UP TO 4 INCHES WITH ISOLATED LOCATIONS
RECEIVING 6 INCHES. AREAS SOUTH OF I-40 WILL HAVE A
RAIN...SLEET...SNOW MIX UNTIL IT CHANGES TO ALL SNOW LATER THIS
MORNING. AMOUNTS THERE ARE EXPECTED TO BE LESS THAN 2 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 heavy snow. Local standard time, as filed.

Heavy Snow, Harper

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Harper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Heavy Snow, Blaine

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Blaine forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Heavy Snow, Caddo

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Caddo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Heavy Snow, Canadian

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Canadian forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Heavy Snow, Custer

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Custer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Heavy Snow, Dewey

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Dewey forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Heavy Snow, Ellis

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Ellis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Heavy Snow, Kingfisher

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Kingfisher forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Heavy Snow, Major

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Major forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Heavy Snow, Washita

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Washita forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Heavy Snow, Woodward

When
February 6, 9:30 AM CST to 11:30 AM CST
Where
Woodward forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341590, 5341591, 5341592, 5341593, 5341594, 5341595, 5341596, 5341597, 5341598, 5341599, 5341600.